California, 2006High Wind in California, February 27, 2006
February 27, 2006 · NWS MTR · 1 event in 1 county or zone
Sustained winds up to 41 mph were recorded in Pacifica during a winter storm.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sustained winds up to 41 mph were recorded in Pacifica during a winter storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Feb 27, 5:00 PM PST, 17 minutes earlier.
Area forecast discussion, Feb 27, 5:00 PM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
500 PM PST MON FEB 27 2006
UPDATED AVIATION/MARINE
.DISCUSSION...BOTH THE WIND AND RAIN ARE HAVING A MIDDAY LULL OVER
THE DISTRICT AS WE ARE BETWEEN THE MAIN FRONTAL BAND TO THE W AND A
STRONG RAIN BAND TO THE E THAT PASSED THRU THE DISTRICT THIS MRNG.
ANOTHER POSITIVE FACTOR IS THAT HIGH TIDE HAS PASSED...HELPING THE
STREAMS IN THE N BAY RECEDE AFTER SOME OF THEM APPROACHED OR SLIGHTLY
EXCEEDED FLOOD STAGE THIS MRNG. THERE IS ABOUT A TWO HOUR TIME LAG
BETWEEN HIGH TIDE AT THE GOLDEN GATE AND IN PETALUMA BUT EVEN THERE
THE TIDE IS NOW RECEDING AND THE STREAMS WILL FOLLOW SUIT.
DYNAMICS WITH THE STORM REMAIN EXCELLENT WITH A STRONG DIFFLUENT JET
RACING OVERHEAD...AND SATPIX AND RADAR INDICATE THAT THE NEXT BAND OF
HEAVY RAIN WILL PROBABLY MOVE INTO THE DISTRICT LATE AFTN/EVE. THUS
WE WILL KEEP THE URBAN/SMALL STREAM FLOOD ADVISORY FOR THE SFO BAY
AREA GOING TIL 9 PM AT LEAST.
CONVECTION IS ALSO POSSIBLE TNGT AS THE AIRMASS IS WARM AND UNSTABLE
AND SURFACE DEWPOINTS ARE IN THE MID 50S THROUGHOUT THE REGION.
TEMPS HAVE BEEN AS HIGH AT 71 HERE IN MONTEREY.
JUST AHEAD OF THE INCOMING COLD FRONT...THE WINDS WILL PROBABLY RAMP
UP STRONGLY SO WILL KEEP THE HI WIND WARNING GOING WITH THE MAX WINDS
EXPECTED THIS EVE.
THE COLD FRONT WILL MOVE THRU THE DISTRICT LATE THIS EVE AND
OVERNIGHT WITH THE SURFACE LOW PRESSURE CENTER TRACKING FROM ITS
PRESENT POSITION W OF SFO INTO THE PACIFIC NW. BETWEEN MIDNIGHT AND
DAWN RAIN AND WIND SHOULD DECREASE DRAMATICALLY FROM S TO N BUT THE
HOURS BETWEEN 4 PM AND MIDNIGHT WILL FEATURE PLENTY OF BOTH.
AFTER A BREAK IN THE WX TUE AFTN THRU WED MRNG...THE NEXT STORM WILL
APPROACH FROM THE NW. THIS STORM WILL BE MUCH DIFFERENT FROM THE
PREVIOUS ONE...MUCH COLDER AND NOT AS WINDY AND WET. HOWEVER...IT
WILL HAVE GOOD DYNAMICS WITH THE STRONG COLD ADVECTION AND GOOD
UPPER DIFFLUENCE SO IT SHOULD DROP 1/2 TO 1 1/2 INCHES OF RAIN WITH
THE HEAVIEST TOTALS IN THE N BAY. WINDS MAY BE AS STRONG AS
ADVISORY LEVELS AND BY THU MRNG THE HIGHER HILLS COULD GET A
DUSTING OF SNOW.
AFTER THU A COLD UPPER TROF WILL REMAIN IN THE VICINITY THRU THE
WEEKEND. COOL SHOWERY WX WILL CONTINUE THRU FRI. FOR THE WEEKEND
THE GFS EDGES THE TROF OFFSHORE TO THE W WHICH WOULD WARM US UP AND
DRY US OUT. THE 12Z EURO IS NOT SO SURE...IT KEEPS THE TROF JUST
OFFSHORE AND SLAMS ANOTHER SHORTWAVE INTO THE DISTRICT LATE SUN INTO
MON.
&&
.AVIATION...EXPECT STRENGTHENING SOUTHEAST WINDS DURING THE NEXT 6
HOURS AHEAD OF THE STRONG PACIFIC COLD FRONT. MAINLY MVFR BUT IN
HEAVY SHOWERS VISIBILITIES WILL LIKELY LOWER TO IFR FOR BRIEF PERIODS
OF TIME. VERY STRONG SE WINDS SURFACE AND ALOFT WILL LEAD TO
LOCALIZED LOW LEVEL WIND SHEAR THIS EVENING.
&&
.MARINE...GALE WARNINGS POSTED FOR ALL WATERS TONIGHT. POST FRONTAL
SW-W WINDS WILL GRADUALLY DIMINISH LATE TONIGHT AND TUESDAY.
THE NEW EXPERIMENTAL SAN FRANCISCO BAR FORECAST IS NOW ON THE WFO
MONTEREY WEB SITE. IT IS INCLUDED IN THE COASTAL WATERS FORECAST FOR
THE POINT ARENA TO PIGEON POINT INNER WATERS ZONE (PZZ550).
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...GALE WARNING ALL WATERS.
.TNGT...HIGH WIND WARNING ALL ZONES EXCEPT SOUTHERN
SALINAS VALLEY.
.TNGT...WIND ADVISORY SOUTHERN SALINAS VALLEY.
.TNGT THROUGH TUESDAY...HIGH SURF ADVISORY.
.TNGT/THU MRNG...FLOOD WARNING...UPPER NAPA AND RUSSIAN
RIVERS.
.THIS EVENING...URBAN AND SMALL STREAM ADVISORY FOR ALL
AREAS EXCEPT MONTEREY/SAN BENITO COUNTIES.
PUBLIC FORECAST: MARKKANEN
MARINE/AVIATION: CANEPA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Feb 27, 4:50 PM PST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
450 PM PST MON FEB 27 2006
CAZ505>507-281400-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
450 PM PST MON FEB 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN SAN FRANCISCO BAY
AREA
.DAY ONE...MONDAY AFTERNOON AND MONDAY NIGHT
A STRONG PACIFIC WEATHER SYSTEM OFF THE CALIFORNIA COAST WILL
GENERATE HIGH WINDS...HEAVY RAIN...HIGH SURF...URBAN AND SMALL STREAM
FLOODING..AND POSSIBLY FLOODING ALONG THE UPPER RUSSIAN AND NAPA
RIVERS. THE FOLLOWING ADVISORIES AND WARNINGS HAVE BEEN POSTED
THROUGH TONIGHT.
* HIGH WIND WARNING...SEE WWUS76 KMTR - NPWMTR FOR DETAILS *
* FLOOD WARNING FOR MINOR FLOODING FOR THE RUSSIAN RIVER AT
HEALDSBURG FOR TONIGHT AND EARLY TUESDAY...SEE WGUS46 KMTR - FLWMTR
FOR DETAILS *
* FLOOD WARNING FOR MINOR FLOODING FOR THE NAPA RIVER AT ST HELENA
TONIGHT...SEE WGUS46 KMTR - FLWMTR FOR DETAILS *
* URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WGUS86 KMTR - FLSMTR
FOR DETAILS *
* HIGH SURF ADVISORY ALONG THE COAST...SEE WHUS46 KMTR - CFWMTR FOR
DETAILS *
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAINFALL WILL DIMINISH TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS TUESDAY AND MOST RIVERS AND STREAMS WILL FALL BELOW
BANKFULL.
ANOTHER STORM WILL MOVE INTO THE AREA LATE WEDNESDAY THROUGH
THURSDAY EVENING. YET ANOTHER STORM IS DUE IN FRIDAY INTO FRIDAY
EVENING. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS WET OR WINDY...
THEY WILL BE COLDER AND SNOW LEVELS WILL DROP TO 3000 FEET OR BELOW
BY LATE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ006-509-514-515-281400-
BIG SUR COAST-SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
450 PM PST MON FEB 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS FROM THE GOLDEN
GATE SOUTHWARD THROUGH MONTEREY COUNTY
.DAY ONE...MONDAY AFTERNOON AND MONDAY NIGHT
A STRONG PACIFIC WEATHER SYSTEM OFF THE CALIFORNIA COAST WILL
GENERATE HIGH WINDS...HEAVY RAIN...HIGH SURF...AND URBAN AND SMALL
STREAM FLOODING. THE FOLLOWING ADVISORIES AND WARNINGS HAVE BEEN
POSTED THROUGH TONIGHT.
* HIGH WIND WARNING...SEE WWUS76 KMTR - NPWMTR FOR DETAILS *
* URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WGUS86 KMTR - FLSMTR
FOR DETAILS *
* HIGH SURF ADVISORY ALONG THE COAST...SEE WHUS46 KMTR - CFWMTR FOR
DETAILS *
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAINFALL WILL DIMINISH TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS TUESDAY AND MOST RIVERS AND STREAMS WILL FALL BELOW
BANKFULL.
ANOTHER STORM WILL MOVE INTO THE AREA LATE WEDNESDAY THROUGH
THURSDAY EVENING. YET ANOTHER STORM IS DUE IN FRIDAY INTO FRIDAY
EVENING. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS WET OR WINDY...
THEY WILL BE COLDER AND SNOW LEVELS WILL DROP TO 3000 FEET OR BELOW
BY LATE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ508-510>513-517-518-281400-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
450 PM PST MON FEB 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SECTIONS OF THE
CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA...THE SANTA CRUZ
MOUNTAINS...AND INTERIOR PORTIONS OF MONTEREY AND SAN BENITO
COUNTIES EXCEPT THE SOUTHERN SALINAS VALLEY.
.DAY ONE...MONDAY AFTERNOON AND MONDAY NIGHT
A STRONG PACIFIC WEATHER SYSTEM OFF THE CALIFORNIA COAST WILL
GENERATE HIGH WINDS...HEAVY RAIN...AND URBAN AND SMALL STREAM
FLOODING. THE FOLLOWING ADVISORIES AND WARNINGS HAVE BEEN POSTED
THROUGH TONIGHT.
* HIGH WIND WARNING...SEE WWUS76 KMTR - NPWMTR FOR DETAILS *
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR THE SAN FRANCISCO BAY
AREA...SEE WGUS86 KMTR - FLSMTR FOR DETAILS *
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAINFALL WILL DIMINISH TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS TUESDAY AND MOST RIVERS AND STREAMS WILL FALL BELOW
BANKFULL.
ANOTHER STORM WILL MOVE INTO THE AREA LATE WEDNESDAY THROUGH
THURSDAY EVENING. YET ANOTHER STORM IS DUE IN FRIDAY INTO FRIDAY
EVENING. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS WET OR WINDY...
THEY WILL BE COLDER AND SNOW LEVELS WILL DROP TO 3000 FEET OR BELOW
BY LATE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ516-281400-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
450 PM PST MON FEB 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SALINAS VALLEY
.DAY ONE...MONDAY AFTERNOON AND MONDAY NIGHT
A STRONG PACIFIC WEATHER SYSTEM OFF THE CALIFORNIA COAST WILL
GENERATE STRONG WINDS AND LOCAL HEAVY RAIN. A WIND ADVISORY IS IN
EFFECT.
* WIND ADVISORY...SEE WWUS76 KMTR - NPWMTR FOR DETAILS *
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAINFALL WILL DIMINISH TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS TUESDAY AND MOST RIVERS AND STREAMS WILL FALL BELOW
BANKFULL.
ANOTHER STORM WILL MOVE INTO THE AREA LATE WEDNESDAY THROUGH
THURSDAY EVENING. YET ANOTHER STORM IS DUE IN FRIDAY INTO FRIDAY
EVENING. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS WET OR WINDY...
THEY WILL BE COLDER AND SNOW LEVELS WILL DROP TO 3000 FEET OR BELOW
BY LATE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DYKEMA
High Wind, San Francisco Peninsula Coast
- When
- February 27, 5:17 PM PST to 6:17 PM PST
- Where
- San Francisco Peninsula Coast forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.229, -122.183 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in California, February 27, 20061 death · 70 kt wind · 1 event
- Strong Wind in California, February 27 to 28, 2006$155,000 · 52 kt wind · 5 events
- High Wind in Washington, February 27, 2006$100,000 · 61 kt wind · 2 events
- Winter Storm in Ohio, February 27, 2006$40,000 · 1 event
- Cold in Vermont, February 27, 200616 events
- Wildfire in Oklahoma, February 27, 2006$15,000 · 1 event
- Cold in New York, February 27, 20069 events
- High Surf in Hawaii, February 27 to 28, 20069 events
- Winter Storm and Heavy Rain in California, February 27 to 28, 20063 events
- Winter Storm in Idaho, February 27 to 28, 20063 events
- Winter Weather in Pennsylvania, February 27 to 28, 20063 events
- Coastal Flood in California, February 27, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490673.